MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3509
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640cx3509, 30753136) was being used as the third coil.However, the physician felt strong resistance while advancing the coil.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.Based on the analysis of the device received, the coil has a slightly damaged condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The coil has a slightly damaged condition, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640cx3509, 30753136) was being used as the third coil.However, the physician felt strong resistance while advancing the coil.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.A non-sterile the og cmplx xtrasoft coil 3.5x9 was received contained in the decontamination pouch.Upon receiving the device, a visual and microscopical inspection was performed.It was noted that the coil was partially inside the introducer; also, a knotted condition was found in the distal portion.No other damages were observed on the rest of the device.The coil was inspected under microscopic magnification, and it was found that at the point where the knot was found, the coil has a slightly damaged condition.The coil remains attached to the rest of the unit.A manufacturing record evaluation was performed for the finished device 30753136 number, and no non-conformances related to the malfunction were identified.The customer complaint regarding resistance could not be evaluated through functional testing due to the conditions in which the device was received, as the knot found prevented the coil from being retracted inside of the introducer.This condition was not originally reported in the complaint and is not considered a contributing factor to the reported failure.Also, it should be noted that with the limited information available, the exact time of when the embolic coil became knotted cannot be determined, and the failure cannot be replicated in the laboratory.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Coil damage is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Damage can occur during procedure handling where force may have been inadvertently applied.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) corrected data: d4 and h4.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X9
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16137225
Report Number3008114965-2023-00028
Device Sequence Number20495930
Product Code KRD
UDI-Device Identifier10886704030690
UDI-Public10886704030690
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number640CX3509
Device Catalogue Number640CX3509
Device Lot Number30753136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown